Alert archive / South Carolina / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS Columbia, SC

February 10, 201416 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this winter storm watch at Feb 10, 2014, 5:36 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 11, 2014, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2014, 5:36 AM EST (10:36 UTC)
In effect from
Feb 11, 2014, 7:00 PM EST
Expired
Feb 10, 2014, 3:02 PM EST
In force
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS42 KCAE 101036
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
536 AM EST MON FEB 10 2014

...SIGNIFICANT WINTER STORM LIKELY TO AFFECT THE MIDLANDS AND
CENTRAL SAVANNAH RIVER AREA TUESDAY NIGHT INTO THURSDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL BUILD DOWN ACROSS THE REGION
BEGINNING LATE TONIGHT INTO TUESDAY. THIS WILL PRODUCE A COLD
WEDGE OF AIR AT THE SURFACE ACROSS THE REGION TUESDAY NIGHT INTO
WEDNESDAY NIGHT. MEANWHILE...AN AREA OF LOW PRESSURE WILL DEVELOP
IN THE GULF OF MEXICO TUESDAY NIGHT AND WILL TRACK ACROSS NORTHERN
FLORIDA WEDNESDAY THEN CONTINUE NORTHEAST UP ALONG THE ATLANTIC
SEABOARD WEDNESDAY NIGHT INTO THURSDAY. A MIXTURE OF SNOW...SLEET
AND FREEZING RAIN IS LIKELY ACROSS THE NORTHERN MIDLANDS.
ACCUMULATIONS OF SNOW AND SLEET COULD RANGE FROM 1 TO 2 INCHES
BEFORE A CHANGEOVER TO FREEZING RAIN. TO THE SOUTH OF THIS REGION
THE PRECIPITATION WILL LIKELY FALL INITIALLY AS RAIN THEN CHANGE TO
SLEET AND FREEZING RAIN AND EVENTUALLY TO ALL FREEZING RAIN. AT
THIS TIME...THE HEAVIEST ICE ACCUMULATIONS ARE EXPECTED ALONG THE
I-20 CORRIDOR FROM AUGUSTA TO COLUMBIA THEN TO FLORENCE. THE
POTENTIAL EXIST FOR SIGNIFICANT ICING WITH AMOUNTS FROM ONE
QUARTER INCH UP TO THREE QUARTERS OF AN INCH. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
102100-
/O.NEW.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
536 AM EST MON FEB 10 2014

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
THURSDAY MORNING.

* LOCATIONS...THE MIDLANDS...PEE DEE AND CENTRAL SAVANNAH RIVER
  AREA OF GEORGIA.

* HAZARD TYPES...SNOW AND SLEET WITH A SIGNIFICANT ACCUMULATION OF
  FREEZING RAIN ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL
  SAVANNAH RIVER AREA OF GEORGIA.

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 2 INCHES...ALONG WITH
  AROUND ONE HALF OF AN INCH OF ICE ACROSS THE NORTHERN MIDLANDS.

* ICE ACCUMULATIONS...ICE ACCUMULATIONS WILL RANGE FROM ONE TENTH
  OF AN INCH TO ONE QUARTER INCH ACROSS THE EASTERN MIDLANDS AND
  SOUTHERN CENTRAL SAVANNAH RIVER AREA. HIGHER AMOUNTS FROM ONE
  HALF INCH UP TO THREE QUARTERS OF AN INCH POSSIBLE ACROSS THE
  NORTHERN AND CENTRAL MIDLANDS...PEE DEE AND CENTRAL SAVANNAH
  RIVER AREA OF GEORGIA. 

* SNOW ACCUMULATIONS...UP TO 2 INCHES.

* TIMING...THERE WILL BE SOME LIGHT PRECIPITATION ACROSS THE AREA
  TONIGHT INTO TUESDAY. SOME OF THIS MAY FALL AS A MIXTURE OF
  RAIN AND SNOW ACROSS THE NORTHERN MIDLANDS. TIMING FOR THE
  GREATEST IMPACT TO THE REGION WILL BE TUESDAY NIGHT THROUGH
  WEDNESDAY NIGHT.

* IMPACTS...THE COMBINATION OF SNOW AND SLEET ALONG WITH A
  SIGNIFICANT ACCUMULATION OF ICE WILL PRODUCE DANGEROUS DRIVING
  CONDITIONS. THE ACCUMULATION OF ICE ON TREES AND POWERLINES
  COMBINED WITH NORTHEAST WINDS OF 10 TO 15 MPH WILL CREATE
  NUMEROUS POWER OUTAGES...ESPECIALLY WEDNESDAY INTO WEDNESDAY
  NIGHT. BE PREPARED TO BE WITHOUT POWER FROM 1 TO 2 DAYS IN SOME
  LOCATIONS. 

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...MAINLY IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

VAUGHAN
2 follow-up statements
567 
WWUS42 KCAE 101352
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
852 AM EST MON FEB 10 2014

...DANGEROUS WINTER STORM MAY OCCUR TUESDAY AFTERNOON INTO
THURSDAY MORNING...

.CANADIAN HIGH PRESSURE CENTERED TO OUR NORTH WILL DIRECT COLD AIR
INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF
GEORGIA. LOW PRESSURE DEVELOPING IN THE GULF OF MEXICO WILL PUSH
MOISTURE NORTHWARD. THE LOW WILL TRACK NORTHEASTWARD AND BE NEAR
THE CAROLINA COAST WEDNESDAY NIGHT. THIS WEATHER PATTERN WILL BRING
WINTER-TYPE PRECIPITATION TO OUR AREA. 

THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW FROM COLUMBIA
NORTHWARD LATE TONIGHT. HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A
MIX OF RAIN...SLEET AND SNOW IS LIKELY FROM COLUMBIA NORTHWARD
TUESDAY. A CHANGE TO MAINLY FREEZING RAIN AND SLEET WILL LIKELY
OCCUR FROM COLUMBIA NORTHWARD TUESDAY NIGHT.

A CHANGEOVER TO WINTER-TYPE PRECIPITATION WILL LIKELY OCCUR FROM
NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE
CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND
WEDNESDAY. THE WINTRY PRECIPITATION WILL LIKELY BE IN THE FORM OF
FREEZING RAIN. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING
RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY
EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER WILL LIKELY
OCCUR LATE TUESDAY NIGHT OR WEDNESDAY.

THE LATEST INFORMATION SUPPORTS SNOW AND SLEET ACCUMULATIONS OF 1 TO
3 INCHES PLUS POSSIBLE ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH IN
THE AREA NORTH OF COLUMBIA. THERE IS ALSO THE POTENTIAL FOR A
PROLONGED PERIOD OF FREEZING RAIN THROUGHOUT CENTRAL SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. DANGEROUS
ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH ARE POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL OF SNOW...SLEET OR 
FREEZING RAIN MEETING WARNING CRITERIA. WARNING CRITERIA IS AT
LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF
FREEZING RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING
CRITERIA IS 60 PERCENT.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
102200-
/O.CON.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
852 AM EST MON FEB 10 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY MORNING...

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH
  RIVER AREA OF GEORGIA.

* HAZARD TYPES...SNOW AND SLEET WITH DANGEROUS ACCUMULATIONS OF
  ICE FROM FREEZING RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES
  POSSIBLE IN THE AREA NORTH OF COLUMBIA. ADDITIONALLY...DANGEROUS
  ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH POSSIBLE THROUGHOUT
  CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF
  GEORGIA.

* TIMING...THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW FROM
  COLUMBIA NORTHWARD LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW
  IS LIKELY FROM COLUMBIA NORTHWARD TUESDAY. A CHANGE TO MAINLY
  FREEZING RAIN WILL LIKELY OCCUR FROM COLUMBIA NORTHWARD TUESDAY
  NIGHT. A CHANGEOVER TO FREEZING RAIN WILL LIKELY OCCUR FROM
  NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE
  CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND
  WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING
  RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY
  EVENING. THE CHANGEOVER WILL LIKELY OCCUR LATE TUESDAY NIGHT OR
  WEDNESDAY IN THE AREA SOUTH OF COLUMBIA WHICH INCLUDES THE
  CENTRAL SAVANNAH AREA. THE WINTRY PRECIPITATION WILL LIKELY END
  FROM SOUTHWEST TO NORTHEAST THURSDAY.

* IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR.
  THERE MAY BE LENGTHY POWER INTERRUPTIONS. 

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS NEAR 20 MPH.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE
  30S FROM COLUMBIA NORTHWARD TONIGHT. TEMPERATURES WILL FALL INTO
  THE MIDDLE 30S TO AROUND 40 SOUTH OF COLUMBIA TONIGHT.
  TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S FROM COLUMBIA
  NORTHWARD TUESDAY. READINGS WILL BE IN THE MIDDLE AND UPPER 30S
  SOUTH OF COLUMBIA. TEMPERATURES WILL BE IN THE UPPER 20S TO
  LOWER 30S TUESDAY NIGHT THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL OF SNOW...SLEET OR 
FREEZING RAIN MEETING WARNING CRITERIA. WARNING CRITERIA IS AT
LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF
FREEZING RAIN. VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR.
THERE MAY BE LENGTHY POWER INTERRUPTIONS.

&&

$$
742 
WWUS42 KCAE 102002
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
302 PM EST MON FEB 10 2014

...DANGEROUS WINTER STORM LATE TUESDAY INTO THURSDAY MORNING...

.CANADIAN HIGH PRESSURE CENTERED TO OUR NORTH WILL DIRECT COLD
AIR INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER
AREA OF GEORGIA. LOW PRESSURE DEVELOPING IN THE GULF OF MEXICO
WILL PUSH MOISTURE NORTHWARD. THE LOW WILL TRACK NORTHEASTWARD
AND BE NEAR THE CAROLINA COAST WEDNESDAY NIGHT. THIS WEATHER
PATTERN WILL BRING WINTER-TYPE PRECIPITATION TO OUR AREA.

THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW NORTH AND WEST
OF COLUMBIA LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS LIKELY 
FROM COLUMBIA NORTHWARD AND WESTWARD TUESDAY. HAZARDOUS TRAVEL
CONDITIONS MAY DEVELOP.

A CHANGE TO MAINLY FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM
COLUMBIA NORTHWARD TUESDAY NIGHT.

A CHANGEOVER TO FREEZING RAIN WILL LIKELY OCCUR FROM NORTH TO
SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND WEDNESDAY. THE
LATEST INFORMATION SHOWS THE CHANGE TO FREEZING RAIN WILL LIKELY
OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY EVENING. IN THE
AREA SOUTH OF COLUMBIA THE CHANGEOVER WILL LIKELY OCCUR LATE
TUESDAY NIGHT OR WEDNESDAY.

THE LATEST INFORMATION SUPPORTS SNOW AND SLEET ACCUMULATIONS OF
1 TO 3 INCHES PLUS POSSIBLE ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN
INCH IN THE AREA NORTH OF A NEWBERRY AND CAMDEN LINE. THERE IS
ALSO THE POTENTIAL FOR A PROLONGED PERIOD OF FREEZING RAIN
THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER
AREA OF GEORGIA. DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN
INCH ARE LIKELY.

A WINTER STORM WARNING MEANS SNOW...SLEET OR FREEZING RAIN
MEETING WARNING CRITERIA IS LIKELY. WARNING CRITERIA IS AT LEAST 2
INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING
RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS
NEAR 80 PERCENT.

GAZ040-SCZ015-016-018-020>022-025-026-110815-
/O.UPG.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/
/O.NEW.KCAE.WS.W.0002.140212T0000Z-140213T1700Z/
/O.NEW.KCAE.WW.Y.0002.140211T0500Z-140212T0000Z/
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
302 PM EST MON FEB 10 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM EST TUESDAY...
...WINTER STORM WARNING IN EFFECT FROM 7 PM TUESDAY TO NOON EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH
AREA OF GEORGIA...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO NOON
EST THURSDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS
WINTER WEATHER ADVISORY FOR THE AREA NORTH AND WEST OF A CAMDEN
TO NEWBERRY TO LINCOLNTON LINE. THE WINTER WEATHER ADVISORY IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST TUESDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA.

* HAZARD TYPES...SNOW AND SLEET WITH DANGEROUS ACCUMULATIONS OF 
  ICE FROM FREEZING RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES
  POSSIBLE IN THE AREA NORTH OF COLUMBIA. ADDITIONALLY...
  DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH POSSIBLE
  THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER
  AREA OF GEORGIA.

* TIMING...THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW NORTH
  AND WEST OF COLUMBIA LATE TONIGHT. A MIX OF RAIN...SLEET AND
  SNOW IS LIKELY FROM COLUMBIA NORTHWARD AND WESTWARD TUESDAY.
  HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A CHANGE TO MAINLY
  FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM COLUMBIA
  NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO FREEZING RAIN WILL
  LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH
  CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY
  NIGHT AND WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO
  FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS
  TUESDAY EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER
  WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY.

* IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR
  ONCE THE FREEZING RAIN...SLEET AND SNOW BEGIN TO ACCUMULATE. THERE
  MAY BE LENGTHY POWER INTERRUPTIONS.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS NEAR 20 MPH.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 
  30S FROM COLUMBIA NORTHWARD TONIGHT. TEMPERATURES WILL FALL 
  INTO THE MIDDLE 30S TO AROUND 40 SOUTH OF COLUMBIA TONIGHT. 
  TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S FROM COLUMBIA 
  NORTHWARD TUESDAY. READINGS WILL BE IN THE MIDDLE AND UPPER 
  30S SOUTH OF COLUMBIA. TEMPERATURES WILL BE IN THE UPPER 20S 
  TO LOWER 30S TUESDAY NIGHT THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SNOW...SLEET OR FREEZING RAIN
MEETING WARNING CRITERIA IS LIKELY. WARNING CRITERIA IS AT LEAST 2
INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING
RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS
NEAR 80 PERCENT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ063>065-077-SCZ027>031-035>038-041-110815-
/O.UPG.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/
/O.NEW.KCAE.WS.W.0002.140212T0000Z-140213T1700Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN-
SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA...
HEPHZIBAH...WAYNESBORO...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
302 PM EST MON FEB 10 2014

...WINTER STORM WARNING IN EFFECT FROM 7 PM TUESDAY TO NOON EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH
AREA OF GEORGIA...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO NOON
EST THURSDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA.

* HAZARD TYPES...SNOW AND SLEET WITH DANGEROUS ACCUMULATIONS OF 
  ICE FROM FREEZING RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES
  POSSIBLE IN THE AREA NORTH OF COLUMBIA. ADDITIONALLY...
  DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH POSSIBLE
  THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER
  AREA OF GEORGIA.

* TIMING...THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW NORTH
  AND WEST OF COLUMBIA LATE TONIGHT. A MIX OF RAIN...SLEET AND
  SNOW IS LIKELY FROM COLUMBIA NORTHWARD AND WESTWARD TUESDAY.
  HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A CHANGE TO MAINLY
  FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM COLUMBIA
  NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO FREEZING RAIN WILL
  LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH
  CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY
  NIGHT AND WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO
  FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS
  TUESDAY EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER
  WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY.

* IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR
  ONCE THE FREEZING RAIN...SLEET AND SNOW BEGIN TO ACCUMULATE. THERE
  MAY BE LENGTHY POWER INTERRUPTIONS.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS NEAR 20 MPH.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 
  30S FROM COLUMBIA NORTHWARD TONIGHT. TEMPERATURES WILL FALL 
  INTO THE MIDDLE 30S TO AROUND 40 SOUTH OF COLUMBIA TONIGHT. 
  TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S FROM COLUMBIA 
  NORTHWARD TUESDAY. READINGS WILL BE IN THE MIDDLE AND UPPER 
  30S SOUTH OF COLUMBIA. TEMPERATURES WILL BE IN THE UPPER 20S 
  TO LOWER 30S TUESDAY NIGHT THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SNOW...SLEET OR FREEZING RAIN
MEETING WARNING CRITERIA IS LIKELY. WARNING CRITERIA IS AT LEAST 2
INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING
RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS
NEAR 80 PERCENT.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 4:22 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 10, 4:22 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
422 AM EST MON FEB 10 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY
WITH HIGH PRESSURE WEDGING IN FROM THE NORTH. A STORM SYSTEM
DEVELOPING ALONG THE GULF COAST WILL PUSH MOISTURE INTO
THE REGION BEGINNING TONIGHT. A  MIX OF WINTRY PRECIPITATION
WILL OVERSPREAD THE REGION TUESDAY AND PERSISTING THROUGH
EARLY THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
DRY WEATHER WILL CONTINUE THIS MORNING AS A COLD FRONT SLIPS
SOUTHWARD INTO THE AREA. THE COLD FRONT WILL MOVE SOUTH OF THE CSRA
BY EVENING AS COLD CANADIAN HIGH PRESSURE OVER THE PLAIN STATES
BUILDS SOUTH AND EAST INTO THE MISSISSIPPI AND OHIO RIVER VALLEYS.
INCREASING MOISTURE TRANSPORT WILL BRING A CHANCE OF RAIN INTO THE
WESTERN AND NORTHERN MIDLANDS THIS AFTERNOON. TEMPERATURES GUIDANCE
HAS BEEN CONSISTENT...SO KEPT AFTERNOON HIGHS RANGING FROM THE MID
40S NORTH MIDLANDS TO THE LOWER 60S SOUTHERN MIDLANDS AND CSRA.

ALL MODELS ARE INDICATING INCREASING ISENTROPIC LIFT TONIGHT AND THE
WEDGE PATTERN FURTHER DEVELOPS. A MIXTURE OF RAIN AND SNOW IS
POSSIBLE ACROSS THE NORTHERN MIDLANDS AS TEMPERATURES COOL INTO THE
LOWER 30S. LITTLE TO NO ACCUMULATION IS EXPECTED OVERNIGHT.
TEMPERATURES WILL HOLD IN THE MIDDLE AND UPPER 30S FROM NEWBERRY...
WINNSBORO...CAMDEN AND BISHOPVILLE ON SOUTH. SO RAIN IS FORECAST FOR
THE CENTRAL MIDLANDS SOUTH TO THE CSRA WITH AMOUNTS GENERALLY LESS
THAN ONE TENTH OF AN INCH.
&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
COMPLEX SITUATION SETTING UP FOR THE FORECAST AREA AS THE FRONTAL
BOUNDARY LINGERS SOUTH OF THE REGION AND HIGH PRESSURE WEDGES IN
FROM THE NORTH.

THIS SITUATION WILL CREATE AN EXTENDED PERIOD OF WINTRY
PRECIPITATION ACROSS MUCH OF THE FORECAST AREA THROUGH THE SHORT
TERM...WITH CONSIDERABLE UNCERTAINTY REMAINING. MODELS HAVE
LOWERED TEMPERATURES CONSIDERABLY OVER THE PAST COUPLE OF RUNS
WHICH HAS RESULTED IN WINTRY PRECIPITATION BEING EXTENDED FURTHER
SOUTH THAN PREVIOUSLY FORECAST.

THE PRECIPITATION BREAK DOWN CURRENTLY HAS MODERATE CONFIDENCE.
TEMPERATURES TUESDAY WILL ONLY REACH THE MID TO UPPER
30S...HOWEVER THIS WILL PUSH THE FREEZING PRECIPITATION BACK TO
THE NC LINE BY EARLY AFTERNOON. AS TEMPERATURES DROP TUESDAY
EVENING THE WINTRY MIX WILL AGAIN MARCH SOUTHWARD AND ENCOMPASS
ALMOST ALL OF THE FORECAST AREA BY DAYBREAK WEDNESDAY MORNING.
THIS PERIOD IS OF CONCERN AS MODEL SOUNDINGS INDICATE POTENTIAL
FOR FREEZING RAIN WITH POSSIBLE ACCUMULATIONS...WITH GREATEST
ACCUMULATIONS CURRENTLY EXPECTED OVER THE CENTRAL AND EASTERN
PORTIONS OF THE FORECAST AREA INCLUDING THE CSRA. WEDNESDAY WILL
SEE THE FREEZING PRECIPITATION RETREAT NORTHWARD AGAIN WITH
ADDITIONAL POTENTIAL FOR FREEZING RAIN LATE WEDNESDAY INTO
WEDNESDAY NIGHT AS THE LOW PRESSURE FINALLY BEGINS TO PULL THE
PRECIPITATION EASTWARD AS IT BEGINS TO EXIT THE REGION.
UNCERTAINTY CONTINUES TO SURROUND AMOUNT OF FREEZING RAIN
ACCUMULATIONS THROUGH THIS SYSTEM WHICH KEEPS CONFIDENCE
LOW...HOWEVER MODELS CURRENTLY INDICATE THE POTENTIAL FOR HALF AN
INCH OF ICE OVER THE EASTERN HALF OF THE FORECAST AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH
THE STORM SYSTEM MOVING AWAY FROM OUR AREA THURSDAY NIGHT. ANOTHER
FRONTAL BOUNDARY WILL CROSS THE AREA EARLY FRIDAY WITH HIGH
PRESSURE BUILDING IN FOR LATE FRIDAY THROUGH SATURDAY. THEN NEXT
LOW PRESSURE AND POTENTIAL FOR RAIN WILL MOVE INTO THE AREA EARLY
SUNDAY. TEMPERATURES THROUGH THE LONG TERM WILL BE BELOW NORMAL TO
BEGIN THE PERIOD THEN WARM TO SLIGHTLY ABOVE NORMAL BY SUNDAY.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD.

HIGH CLOUDS ACROSS THE REGION EARLY THIS MORNING. A COLD FRONT
WILL PUSH THROUGH THE AREA THIS MORNING WITH WINDS SHIFTING NORTH
TO NORTHEAST IN ITS WAKE. ALL GUIDANCE KEEP CIGS IN THE VFR
CATEGORY WITH CLOUD BASES LOWERING 3500-5000 FT AFTER 12Z. KEPT
FOG MENTIONED FOR OGB AND AGS THROUGH 12Z.

EXTENDED AVIATION OUTLOOK...RAIN AND ASSOCIATED RESTRICTIONS
EXPECTED LATE TONIGHT INTO TUESDAY AS WEDGE CONDITIONS
STRENGTHEN. WINTER WEATHER ALONG WITH CIG/VSBYS RESTRICTIONS
EXPECTED WEDNESDAY INTO EARLY THURSDAY WITH THE NEXT STORM SYSTEM.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Feb 9, 8:33 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
833 PM EST SUN FEB 9 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110145-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
833 PM EST SUN FEB 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

INCREASING POTENTIAL FOR WINTRY WEATHER ACROSS THE REGION TUESDAY
THROUGH AT LEAST WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM DEVELOPS
ALONG THE SOUTH CAROLINA COAST. THE HIGHEST CONFIDENCE FOR WINTRY
WEATHER IS IN THE NORTHERN MIDLANDS WHERE A MIX OF SNOW...SLEET
AND FREEZING RAIN IS POSSIBLE. BY LATE TUESDAY...FREEZING RAIN
MAY DEVELOP IN THE CENTRAL AND SOUTH MIDLANDS AND POSSIBLY THE
CENTRAL SAVANNAH RIVER AREA AS COLD AIR SPREADS SOUTH FROM NORTH
CAROLINA.

SIGNIFICANT ACCUMULATIONS OF ICE AND OR SNOW/SLEET ARE POSSIBLE
IN THE REGION. THE DETAILS ON THE EXACT LOCATION AND TIMING OF THE
WINTRY PRECIPITATION REMAINS UNCERTAIN AT THIS TIME. PLEASE
CONTINUE TO MONITOR THE FORECASTS FOR THE LATEST INFORMATION ON
THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:02 PM ESTWinter Storm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more69 hr
Feb 10, 3:02 PM ESTWinter Weather AdvisoryCAEChesterfield, Edgefield, Fairfield, Kershaw, Lee, McCormick and 2 more28 hr

Nearby

Winter Storm Watches in South Carolina, 2014Winter Storm Watches in Georgia, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.